MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D138402
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a qdot micro catheter and an ngen generator and suffered an esophageal pericardial fistula which required an esophagus patch and the pericardial sac flushed.The patient had an esophageal pericardial fistula.The fistula did not go all the way to the atrium.The patient went into the emergency room (er) in (b)(6) 2025 about 2-3 weeks following the procedure.Unable to provide details about the patient symptoms and unsure what specific date the patient came into the er.The event was reported to the jnj representative on (b)(6) 2025.Fluid was noticed in the thoracic space.It was unknown how the injury was confirmed, and more testing was performed.The esophagus was patched up and the pericardial sac had to be flushed out a few times.The patient's pericardial sac had to be flushed out because the fistula in the esophagus was leaking fluid and acids into the pericardial sac.The last known patient status was alive and discharged.A qdot micro catheter was used for ablation.Qmode plus was used.The ngen generator was used for ablation and carto 3 system was used for mapping.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.This adverse event was assessed as mdr reportable under both the qdot micro catheter and the ngen generator.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a qdot micro catheter and an ngen generator and suffered an esophageal pericardial fistula which required an esophagus patch and the pericardial sac flushed.The investigation was completed on 09-dec-2025.Technical services performed remote evaluation of the device.Work order service report was sent to johnson & johnson medtech for evaluation.No failure was found during the evaluation.Account has done several cases with the ngen since incident without issue.Customer did not ask for a system check.System is ready for clinical use.Other circumstances may have affected device performance.System is fully operational.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported condition were identified.As part of the quality process, the devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 06-nov-2025.Confirmed that at the time he initially called on 21-oct-2025, he was in a case and had to drop the call.Therefore, called the following day 22-oct-2025 to provide the remaining information on the event.The patient went into the er about 3 weeks after the procedure date of (b)(6) 2025.Did not have the exact event date and therefore provided oct 2025.It did not penetrate deep enough to go into the atrium; therefore, the event was an esophageal pericardial fistula.Does not have lot or catalog # for the qdot micro catheter since it was 3 weeks after the procedure.The specific date of the event was 17-sept-2025.The physician¿s opinion on the cause of this adverse event was using qdot on the posterior wall.The intervention provided was the esophagus was patched, and pericardial sac of the heart was flushed out multiple times.The outcome of the adverse event was improved.The patient required extended hospitalization because the patient was in the intenisve care unit (icu) for an extended period.Relevant tests/laboratory data was ct scan of chest showed fluid in pericardial space.After intervention barium swallow showed no leakage of esophagus to pericardial sac.Ngen generator was used in qmode plus.No error messages were observed on biosense webster equipment during the procedure.The modalities used to prevent esophageal injury was temperature probe.The esophageal injury confirmed that the patient went to the hospital and had fluid in the thoracic space.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.The carto 3 system did not indicate to re-zero the catheter.The force visualization features used were graph, dashboard, vector and visitag.The visitag module parameters for stability used was qmode plus.No additional filter was used with the visitag.Since the event date was provided of 17-sep-2025, processed b3.Date of event.Additionally provided the patient¿s sex, gender and weight.Hence, processed the following fields: -a3a.Sex.-a3b.Gender.-a4.Weight of the patient.-a4.Weight unit.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NGEN GENERATOR
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23453087
Report Number2029046-2025-03673
Device Sequence Number8057160
Product Code OAE
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)230824
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/06/2025
12/09/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/04/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; UNK_QDOT MICRO.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight137 KG